Show ratings & reviews for

3.4 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

104 People found this comment helpful

Started 5mg finasteride for BPH couple years ago. I was miserable...2-3 bathroom trips nightly, discomfort in testicles (like I'd been kicked) and worst of all, blood in ejaculate that turned it brown. The latter thoroughly disgusted my wife and me. Took a few months to kick in, but now bathroom trips are 1-2, discomfort and blood are gone. Hooray! Downside is same as others have mentioned.....ge...

Shared reviews and ratings

MH | 25-34 | Male | On medication for 1 to 6 months | Patient
6/24/2021
Condition: Male Pattern Baldness
Overall rating 4.7
Effectiveness
Ease of Use
Satisfaction

I took the 1mg Finasteride for 6 months for hair loss last year, despite my doctors apprehension to prescribe it. Honestly, while I was taking it, I didn't feel any of the serious side effects except for the occasional soreness in the testicles, which I didn't know was a result of the drug until now. On day one, however, I did notice a lack of erection and semen, but I think that was a result of me psyching myself thinking about the side effects rather than the drug actually affecting me. I did not feel anything again afterwards and I had no problem getting an erection or ejaculating. My hair, though, man oh man, I had no idea at the time how thick and full it had gotten! However, because my hair was still falling after taking it for 6 months, albeit at a reduced rate, I thought the drug wasn't really working for me so well. And when I had my consultation with my doctor at the 6 month mark, she was concerned about the sexual side effects, even though I hadn't experience any up to that point, she recommended I stop taking the drug considering my age. I was hesitant to stop but I agreed because, again, at the time I didn't think the drug was working for me. Obviously now I am regretting it because my hair at the crown is thinning and there is more receding hairline. I am thinking about getting back on the drug, but I am concerned if the side effects will suddenly kick in this time if I take it.

Report this postFill 3Created with Sketch.
MW | 45-54 | On medication for 1 to 6 months | Patient
3/18/2021
Condition: Male Pattern Baldness
Overall rating 3.3
Effectiveness
Ease of Use
Satisfaction

Being a 49 yr. old male with thinning hair I decided to try 1mg of finasteride daily. After the 2nd month I started feeling anxious and a little down. I had a upset stomach and my libido was decreasing. I was starting to see some new growth at 3 months but I was seriously getting depressed and feeling very tired. I wanted to be one of the lucky guys who didn't get side effects and had/kept an open mind. I think my hair was filling in at crown area, so I do believe this drug is good for growing hair and keeping what you have. Just be careful and monitor your mood and sexual side effects. I am very disappointed I cant tolerate this medication because it seemed to grow hair well.

Report this postFill 3Created with Sketch.
Anonymous | 55-64 | Male | On medication for 1 to 6 months | Patient
1/30/2020
Condition: Enlarged Prostate
Overall rating 3.3
Effectiveness
Ease of Use
Satisfaction

Using for BPH, seems to be helping

Report this postFill 3Created with Sketch.
Severe nighttime urges | 65-74 | On medication for less than 1 month | Patient
11/7/2019
Condition: Enlarged Prostate
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction

Have had BPH for 14-years or so. After my prostate MRI the doctor prescribed. After 2-weeks I had severe urges to simultaneously urinate

Report this postFill 3Created with Sketch.
Anonymous | 75 or over | Male | On medication for 1 to 6 months |
9/9/2019
Condition: Enlarged Prostate with Urination Problems
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction

Causes increased breast enlargement, not good and I don't know that it helps with urination problems!

Report this postFill 3Created with Sketch.

IMPORTANT INFORMATION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More